MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-500-25 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
10/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the pipeline shield distal end was opened poorly, and retracted when massaged.When treating an aneurysm of the left internal carotid artery ophthalmic artery segment, after the microcatheter was in place, the pipeline was delivered and deployed, and it was found that the distal end was poorly opened.After repeated retrieval and tension increase and decrease operations, it still could not be opened.The stent was continued to be pushed out, and it was found that the middle section was better opened.Therefore, the stent was deployed after reserving sufficient length at the distal end.During the processing j-type guidewire massage, the micro-guidewire formed a loop to massage the poorly opened distal end of the stent.The distal end was directly retracted to the proximal end of the aneurysm neck, and under fluoroscopy, it was seen that the braided wire at the distal end of the stent was damaged, collapsed and squeezed.Therefore, another pipeline was used, delivered and deployed again to bridge and cover the aneurysm neck, and the operation was completed.There was failure to open in the distal section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery ophthalmic artery aneurysm with a max diameter of 4mm and a 3mm neck diameter.The landing zone was 4.8mm distally and 5.2mm proximally.It was noted the patient's vessel tortuosity was normal.Angiographic result post procedure showed the blood vessel was unobstructed.The flow rate was normal.Ancillary devices include an 8f guilding guide catheter, marksman microcatheter, synchro 14 guidewire.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received that the cause of the cause of the damage was not determined.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-78210), ruler (m-83361) as found condition: the pipeline flex shield pushwire was returned for analysis within a shipping box; within an opened pipeline flex shield inner pouch; and within a dispenser coil.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open at distal as the braid was not returned for analysis.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.